Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 3:29 PM MDT for Eddy County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 2, 2021, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WWUS84 KMAF 022129
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Wed Jun 2 2021
NMZ027-028-TXZ273-022215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-
429 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 515 PM CDT/415 PM MDT/...
At 429 PM CDT/329 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Carlsbad Caverns National Park, or 16
miles northeast of Pine Springs, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3245 10466 3245 10441 3177 10439 3163 10456
3176 10471
TIME...MOT...LOC 2129Z 358DEG 10KT 3199 10456
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:05 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 2:05 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 305 PM CDT Wed Jun 2 2021 .DISCUSSION... Current radar and satellite is showing storms beginning to develop along a remnant outflow boundary in the Permian Basin, and also in the higher elevations west of the Pecos River. These storms will increase in coverage with still several hours of heating left. Instability and shear is enough that some of these storms will become severe and potential slow movement may also add an isolated flash flood threat as well. An upper level disturbance moving southeast across West Texas may also cause more storms to develop to the north later tonight, developing into an MCS that will move southeast across the basin creating a greater wind and flood threat. An upper level low will develop from a departing trough and linger for a few days. Tomorrow it will be located over MAF before slowly moving east into the weekend. This will cause scattered showers and storms to once again develop Thursday with rain chances diminishing each day afterward as the lift exits the region. A weak ridge building out of Mexico will not only bring some drier weather but will also let temperatures increase back to near normal earl next week. A dryline will likely form from southeastern New Mexico to the Big Bend with temperatures being moderated some to the east of the dryline by cooler southeast winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 81 / 60 30 20 20 Carlsbad 61 83 62 86 / 40 30 10 20 Dryden 66 86 65 82 / 40 40 40 40 Fort Stockton 62 83 62 84 / 40 50 30 30 Guadalupe Pass 59 78 60 80 / 30 40 20 20 Hobbs 59 81 59 82 / 50 30 10 10 Marfa 52 81 51 80 / 30 70 30 40 Midland Intl Airport 61 81 62 82 / 60 40 20 20 Odessa 61 81 61 82 / 50 40 20 20 Wink 62 86 62 87 / 40 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/10
Hazardous weather outlook, Jun 2, 11:46 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Wed Jun 2 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, frequent lightning, and locally heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms remain in the forecast for most areas Wednesday and Thursday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 2, 2:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
353 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 W TARZAN 32.31N 102.08W
06/02/2021 E1.25 INCH Martin TX TRAINED SPOTTER
SPOTTER REPORTED HALF DOLLAR SIZED HAIL ON TX 176
&&
SCOTT.KLEEBAUERSpecial weather statement, Jun 2, 3:04 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 404 PM CDT Wed Jun 2 2021 TXZ277-278-022145- Davis Mountains Foothills TX-Davis Mountains TX- 404 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...NORTH CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 445 PM CDT... At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles north of McDonald Observatory, or 16 miles southeast of Kent, moving northwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kent, Buffalo Trail Scout Camp and Black Mountain. This includes the following highways... Interstate 10 between mile markers 175 and 186. Interstate 20 near mile marker 0. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3080 10381 3065 10412 3101 10438 3114 10410 TIME...MOT...LOC 2104Z 151DEG 13KT 3086 10410 88
Special weather statement, Jun 2, 3:12 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021
TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms near
Champion Creek Reservoir, or 8 miles southeast of Colorado City,
moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.
This includes Interstate 20 between mile markers 222 and 228.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076
89Special weather statement, Jun 2, 3:22 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 422 PM CDT Wed Jun 2 2021 TXZ272-276>278-022145- Van Horn and Highway 54 Corridor TX-Marfa Plateau TX- Davis Mountains Foothills TX-Davis Mountains TX- 422 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFF DAVIS AND SOUTHWESTERN CULBERSON COUNTIES UNTIL 445 PM CDT... At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Plateau, or 20 miles southeast of Van Horn, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3093 10484 3107 10442 3069 10419 3056 10454 TIME...MOT...LOC 2121Z 324DEG 5KT 3086 10456 88
Special weather statement, Jun 2, 3:26 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
426 PM CDT Wed Jun 2 2021
TXZ276>278-022215-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
426 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 515
PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or 7 miles north of Marfa, moving east at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alpine, Marfa, Fort Davis, Bloys Camp, Alpine-Casparis Municipal
Airport, Davis Mountains State Park, McDonald Observatory, Camp Mitre
Peak, Marfa Municipal Airport, Black Mountain, Star Mountain, Indian
Lodge and Fort Davis National Historical Site.
LAT...LON 3072 10434 3066 10415 3084 10372 3031 10353
3026 10427 3028 10429
TIME...MOT...LOC 2126Z 263DEG 26KT 3042 10404
89Special weather statement, Jun 2, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Wed Jun 2 2021
NMZ027-028-TXZ273-022215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-
429 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 515 PM CDT/415 PM MDT/...
At 429 PM CDT/329 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Carlsbad Caverns National Park, or 16
miles northeast of Pine Springs, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3245 10466 3245 10441 3177 10439 3163 10456
3176 10471
TIME...MOT...LOC 2129Z 358DEG 10KT 3199 10456
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:18 PM MDT | Special Weather Statement | MAF | Gaines | 42 min |
| Jun 1, 6:27 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 1, 6:31 PM MDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 1, 7:12 PM MDT | Severe Thunderstorm Warning | MAF | Andrews | 63 min |
| Jun 1, 8:16 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 48 min |
| Jun 2, 12:47 PM MDT | Special Weather Statement | MAF | Dawson | 43 min |
| Jun 2, 1:00 PM MDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 1:18 PM MDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 2, 1:30 PM MDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 60 min |
| Jun 2, 1:53 PM MDT | Special Weather Statement | MAF | Andrews | 37 min |
| Jun 2, 1:58 PM MDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 2, 2:14 PM MDT | Special Weather Statement | MAF | Mitchell | 46 min |
| Jun 2, 2:20 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 2, 2:22 PM MDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Jun 2, 2:23 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Howard, Martin | 67 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 2, 2:30 PM MDT | Special Weather Statement | MAF | Culberson | 45 min |
| Jun 2, 2:37 PM MDT | Flash Flood Warning | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Jun 2, 3:03 PM MDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Jun 2, 3:04 PM MDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 2, 3:08 PM MDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 2, 3:10 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 65 min |
| Jun 2, 3:12 PM MDT | Special Weather Statement | MAF | Mitchell | 48 min |
| Jun 2, 3:14 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 46 min |
| Jun 2, 3:17 PM MDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 21 min |
| Jun 2, 3:17 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 43 min |
| Jun 2, 3:22 PM MDT | Special Weather Statement | MAF | Jeff Davis | 23 min |
| Jun 2, 3:26 PM MDT | Special Weather Statement | MAF | Jeff Davis | 49 min |
| Jun 2, 3:53 PM MDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 3:55 PM MDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jun 2, 3:58 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 62 min |
| Jun 2, 4:00 PM MDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 2, 4:15 PM MDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 2, 4:15 PM MDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 2, 4:53 PM MDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 4:59 PM MDT | Special Weather Statement | MAF | Winkler | 46 min |
| Jun 2, 5:17 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 43 min |
| Jun 2, 5:35 PM MDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 5:46 PM MDT | Special Weather Statement | MAF | Winkler | 44 min |
| Jun 2, 5:50 PM MDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 2, 5:52 PM MDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 3 hr |
| Jun 2, 5:53 PM MDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 4:17 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 2, 5:01 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 2, 5:01 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
| Jun 2, 5:01 PM MDT | Special Weather Statement | MAF | Eddy | 44 min |
| Jun 2, 5:34 PM MDT | Special Weather Statement | MAF | Eddy | 41 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 2, 5:43 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.